On September 18, 2017, police responded to a call regarding an individual who was suffering a suspected opioid overdose. Officers arrived on scene and located the individual who was unresponsive. After officers received information from witnesses on scene, Naloxone was administered via intranasal spray, and the individual quickly regained consciousness. The female patient was then transferred to the care of paramedics.
Naloxone kits were distributed to all front-line officers in August 2017. This is the first time the medication has been administered by officers and fortunately resulted in a positive outcome.
Although Naloxone can be a life-saving tool, the Timmins Police Service continues to remind the public about the dangers of opiates such as Fentanyl, Oxycodone, and Heroin. The only way to guarantee a positive outcome in relation to these incidents is to refrain from consuming these dangerous drugs.